MAUDE Adverse Event Report: ARTHREX, INC. CUP GRASPER, TEETH, 2.5 X 330MM, WB; RONGEUR

ARTHREX, INC. CUP GRASPER, TEETH, 2.5 X 330MM, WB; RONGEUR
Model Number CUP GRASPER, TEETH, 2.5 X 330MM, WB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 03/13/2025, a sales representative via (b)(4) reported that an ar-s7110-030-330w cup forceps and the ar-s7120-025-330w cup grasper malfunctioned during a case.The ar-s7120-025-330w distal tip broke off in the disc space.The broken piece was eventually identified and removed from the patient.The ar-s7110-030-330w will no longer close.These issues occurred while performing a discectomy at l5/s1 under normal working conditions.Other pituitaries were used to continue and complete the case without issue.The case was not delayed significantly due to the breakage.The surgery was completed as intended.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device during use.

Brand Name
CUP GRASPER, TEETH, 2.5 X 330MM, WB
Common Device Name
RONGEUR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21754786
Report Number1220246-2025-01184
Device Sequence Number8235677
Product Code LXH
UDI-Device Identifier00888867427495
UDI-Public(01)00888867427495(11)231017(10)01577806
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCUP GRASPER, TEETH, 2.5 X 330MM, WB
Device Catalogue NumberAR-S7120-025-330W
Device Lot Number01577806
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown